Jump to content
CrazyBoards.org

Recommended Posts

HI everyone!

Ive been on lithium for one and a half years now....im also on a daily dose of genric addorall (amphtimine).

Anyway ive had ummm bleeding in my bowel movements for a LONG time now! many docs have brushed it off (have to suffer from constipation then dirahha...never just normal)

Anyway Ive been having some random symptoms lately...basically think mono without the sore throat! (but ive had the mono test twice, and the test for the other random virus that presents like mono..i dunno)

But anyway this randomly weird pain in my ribs...hasnt gone away and its been 2 months now...so saw a new doc this week (primary physican) and she thinks its something called "rib tip syndrome"

So she perscribed ETODOLAC as an anti inflammatory and pain killer. But there is an inter action with lithium...AND apperently it can cause GI tract bleeding.....

so i have 2 questions...

1 - anyone ever used etodolac and lithium...what signs should i watch out for...she said that it could cause my lithium level to sky rocket...so yeah...

and

2 - should i question the fact that she wants me to have a friggin colonoscopy to figgure out my GI tract bleeding...yet this med causes that!!???

Granted she only wants me on the etodolac for a week or two...to see if it helps...

so any insights you may have....would be great!!!! (sorry for the rant....) ;)

Link to comment
Share on other sites

Watch for the standard Lithium toxicity symptoms like tremors, dehydration, mental confusion, uncoordination and others.  Be sure to drink plenty of water, plenty.  and a little extra salt on your food or salty snacks would be a good idea if you start to notice any symptoms creeping up.

Taking etodolac for only week sounds reasonable to me...at least it better than her proposing having to worry about interaction and toxicity continuously.

You've been bleeding for a year?  A colonoscopy sounds like an excellent idea.  Besides, how many offers do you get to have a gal look up your arse.  ;)

Good luck!

A.M.

Link to comment
Share on other sites

Heya Alec,

Sounds reasonable to take for the short term (1-2 weeks).

Are you on any meds for your gut?

Regardless, get the damned scope, come on, don't be an idiot.  :)

Take the etodolac or not.  Up to you.

Pain control vs. GI bleed control.

Costochondritis (rib-tip-syndrome) is not life-threatening.

Your GI bleed demands investigation.

So.

When are you cued up for the scope??

  ;)

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...